Recently I was out on generic Dexedrine 10mg er for adhd. Before being on this I was pretty normal, happy, no memory problems. But after taking this for a week I recently have felt a major brain fog, I'm also super depressed, unmotivated, and panicky. My memory is slow and so is my thinking and concentration. Everything is hazy and hard to remember. Do you think I need to seek medical help or will my brain go back to its normal state soon? Thanks.
Will my brain, mood, memory, and happiness return or stay like this?
- 30 Aug 2016 by Logan123
- 2 Sep 2016
- dexedrine, bipolar disorder, attention-deficit hyperactivity disorder (adhd), generic, brain, emergency room, memory, brain fog
Added 30 Aug 2016:
The main worry of this is how slow and foggy my brain feels.
Logan; Really most of what you are asking should resolve itself with continued use. But if you are still having problems in about the time you are to go in to get another prescription from your doctor
Make sure you have a talk with your doctor about how you are feeling at that time and any concerns you still have. This should really not be causing you to feel depressed many people take this when regular antidepressants don't seem to do the job for them. But we are all different. Now if it continues to make you feel worse than call your doctor and talk it over with the doctor ASAP you don't want to take any chances. There are many other things that they can try for you. Chuck1957
If you keep feeling bad from the dexedrine for ADHD, and you don't tolerate the side effects that you are having from it, you might want to ask your doctor about taking Wellbutrin. It is often effectively prescribed for ADHD.
I take generic wellbutrin (Bupropion SR 150mg made by Mylan Pharmaceuticals). I take it for anxiety/depression. Now and then, I quit taking it when I think I feel better and don't need it anymore. In a couple weeks, my anxiety creeps back in. It is the best medication I have ever taken for anxiety/depression. I feel more focused and motivated,my cognitive functioning is better than ever, I sleep better at night, and it takes away any anxiety or depression or panic feelings that I might experience without it. And it does not give me memory problems either. Just a suggestion of another medication you might want to try if dexedrine doesn't work out for you. I asked a pharmacist about it years ago, and he said dexedrine was too addictive, and I should ask my doctor for a different medication. Please keep in touch and keep posting. "G"
Dexedrine is "an oldie but goodie" upper.
It was used during WWII to keep the troops moving. It was commonly used for weight loss in the 60-70s.
However, there are big time side effects that cause a crashing feeling when effects are wearing off. It also gives a "false sense of security".
Do NOT use this drug if you are older or have heart disease! If you noticed I bet your heart was racing. The side effects you are describing are listed as common side effects. It is a drug that makes you feel better but within an hour you can feel horrible.
You sound like you have been on it for a few weeks,at least. Your body is telling you to slow down! You can get over-stimulated so much that you feel exhausted .
Be careful because driving or operating machinery may be dangerous.
There are several newer drugs like Adderal that are combination drugs with less side effects.
Even Ritalin seems to be more tolerable.
Dexedrine and Ritalin are good if you have chronic fatigue syndrome.
ADHD - talk to your doctor to get options.
Don't worry about your memory. You will be back to normal shortly after discontinuing it.
- Dexedrine Information for Consumers
- Dexedrine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dexedrine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2009 • 4 answers
Posted 21 May 2011 • 1 answer
Posted 18 Sep 2012 • 2 answers
Posted 12 Mar 2014 • 1 answer
Posted 10 Sep 2014 • 1 answer